Alert archive / North Carolina / Wind Advisories in 2008

Wind Advisory 5, NWS Newport/Morehead City, NC

March 7, 200812 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Mar 7, 2008, 4:25 AM EST for 12 counties in North Carolina. It took effect at Mar 7, 2008, 4:19 PM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2008, 4:25 AM EST (09:25 UTC)
In effect from
Mar 7, 2008, 4:19 PM EST
Expired
Mar 8, 2008, 10:00 PM EST
In force
30 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 9.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 070925
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
425 AM EST FRI MAR 7 2008

NCZ047-081-095-103-104-072200-
/O.NEW.KMHX.WI.Y.0005.080308T0000Z-080309T0000Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
425 AM EST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 PM EST SATURDAY. 

LOW PRESSURE MOVING NORTHEAST NEAR THE APPALACHIAN MOUNTAINS
TONIGHT AND SATURDAY WILL CREATE A VERY TIGHT PRESSURE GRADIENT
WHICH WILL BRING STRONG WINDS TO COASTAL NORTH CAROLINA. WINDS
WILL DIMINISH SATURDAY NIGHT AS THE LOW MOVES AWAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS72 KMHX 072119
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EST FRI MAR 7 2008

NCZ029-044>046-079-080-090>094-098-081000-
/O.EXB.KMHX.WI.Y.0005.080308T1500Z-080309T0000Z/
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-
JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
JACKSONVILLE
419 PM EST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST
SATURDAY. 

STRONG LOW PRESSURE WILL MOVE NORTHEAST ACROSS WESTERN NORTH
CAROLINA TONIGHT. A COLD FRONT TRAILING THE LOW WILL SWING THROUGH
THE REGION SATURDAY MORNING. AS THE FRONT CROSSES...SOUTHWEST
WINDS WILL INCREASE TO 25 TO 35 MPH LATER SATURDAY MORNING AND
CONTINUE INTO THE EVENING HOURS. SOME GUSTS OF 40 TO 50 MPH WILL
BE POSSIBLE. WINDS WILL DIMINISH SATURDAY NIGHT AS THE LOW MOVES
AWAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. ANY 
LOOSE OBJECTS...SUCH AS TRASH CANS SHOULD BE SECURED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

NCZ047-081-095-103-104-081000-
/O.EXT.KMHX.WI.Y.0005.080308T0400Z-080309T0000Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
419 PM EST FRI MAR 7 2008

...WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 7 PM
EST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO
7 PM EST SATURDAY. 

STRONG LOW PRESSURE WILL MOVE NORTHEAST ACROSS WESTERN NORTH
CAROLINA TONIGHT. A COLD FRONT TRAILING THE LOW WILL SWING THROUGH
THE REGION LATE SATURDAY MORNING. SOUTH WINDS WILL INCREASE
OVERNIGHT WITH SPEEDS OF 25 TO 35 MPH DEVELOPING. AS THE FRONT
MOVES ACROSS LATE SATURDAY MORNING THE WINDS WILL SHIFT TO THE
SOUTHWEST WITH SOME GUSTS OF 40 TO 50 MPH POSSIBLE. WINDS WILL
DIMINISH SATURDAY NIGHT AS THE LOW MOVES AWAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. ANY 
LOOSE OBJECTS...SUCH AS TRASH CANS SHOULD BE SECURED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 080804
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
304 AM EST SAT MAR 8 2008

NCZ047-081-095-103-104-090000-
/O.CON.KMHX.WI.Y.0005.000000T0000Z-080309T0000Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
304 AM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

STRONG LOW PRESSURE WILL MOVE NORTHEAST ALONG THE LEE SIDE OF THE
APPALACHIANS TODAY. A COLD FRONT TRAILING SOUTH OF THE LOW WILL
SWING THROUGH THE REGION LATE THIS MORNING. SOUTH WINDS OF 25 TO
35 MPH ARE EXPECTED. AS THE FRONT MOVES ACROSS LATE THIS MORNING
THE WINDS WILL SHIFT TO THE SOUTHWEST WITH SOME GUSTS OF 40 TO 50
MPH POSSIBLE. WINDS WILL DIMINISH TONIGHT AS THE LOW MOVES AWAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. ANY
LOOSE OBJECTS...SUCH AS TRASH CANS SHOULD BE SECURED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

NCZ029-044>046-079-080-090>094-098-090000-
/O.CON.KMHX.WI.Y.0005.080308T1500Z-080309T0000Z/
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-
JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
JACKSONVILLE
304 AM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING. 

STRONG LOW PRESSURE WILL MOVE NORTHEAST ALONG THE LEE SIDE OF THE
APPALACHIANS TODAY. A COLD FRONT TRAILING SOUTH OF THE LOW WILL
SWING THROUGH THE REGION THIS MORNING. AS THE FRONT
CROSSES...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS
MORNING AND CONTINUE INTO THE EVENING HOURS. SOME GUSTS OF 40 TO
50 MPH WILL BE POSSIBLE. WINDS WILL DIMINISH SATURDAY NIGHT AS THE
LOW MOVES AWAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. ANY
LOOSE OBJECTS...SUCH AS TRASH CANS SHOULD BE SECURED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 081947
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
247 PM EST SAT MAR 8 2008

NCZ029-044>047-079>081-090>095-098-103-104-090000-
/O.CON.KMHX.WI.Y.0005.000000T0000Z-080309T0000Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...
JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...
SOUTHERN SHORES
247 PM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE THIS AFTERNOON AND EARLY EVENING AS DEEP LOW PRESSURE
MOVES WELL NORTH OF THE AREA. WINDS WILL DIMINISH LATER THIS
EVENING AND OVERNIGHT AS HIGH PRESSURE SLOWLY BUILDS IN FROM THE
WEST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. ANY
LOOSE OBJECTS...SUCH AS TRASH CANS SHOULD BE SECURED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 082232
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
532 PM EST SAT MAR 8 2008

NCZ103-104-090300-
/O.EXT.KMHX.WI.Y.0005.000000T0000Z-080309T0300Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
532 PM EST SAT MAR 8 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. 

STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE THIS EVENING AS DEEP LOW PRESSURE MOVES WELL NORTH OF
THE AREA. WINDS WILL DIMINISH OVERNIGHT AS HIGH PRESSURE SLOWLY
BUILDS IN FROM THE WEST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. ANY
LOOSE OBJECTS...SUCH AS TRASH CANS SHOULD BE SECURED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

NCZ029-044>047-079>081-090>095-098-090000-
/O.CON.KMHX.WI.Y.0005.000000T0000Z-080309T0000Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE
532 PM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE EARLY THIS EVENING AS DEEP LOW PRESSURE MOVES WELL NORTH OF
THE AREA. WINDS WILL DIMINISH LATER THIS EVENING AND OVERNIGHT AS
HIGH PRESSURE SLOWLY BUILDS IN FROM THE WEST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. ANY
LOOSE OBJECTS...SUCH AS TRASH CANS SHOULD BE SECURED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 6, 9:59 PM EST, 6 hours 26 minutes earlier.

Area forecast discussion, Mar 6, 9:59 PM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
959 PM EST THU MAR 6 2008

.SYNOPSIS...
HIGH PRESSURE EXTENDING IN FROM THE N WILL MOVE E OVERNIGHT. LOW
PRESSURE WILL DEVELOP OVERNIGHT OVER THE WESTERN GULF COAST
STATES. THE LOW WILL MOVE NE FRI...ACROSS WESTERN NC FRI
NIGHT...THEN N OF THE AREA ON SAT. A WARM FRONT WILL MOVE IN FROM
THE SE FRI...THEN A STRONG COLD FRONT WILL MOVE ACROSS FROM THE W
SAT. HIGH PRES WILL BUILD IN FROM THE W SAT NIGHT THROUGH MON.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LATEST MSAS ANALYSIS SHOWS SFC LOW OVER SOUTHERN LA...WHICH IS
FORECASTED TO TRACK EASTWARD INTO SOUTHERN MS/AL OVER THE NEXT FEW
HOURS. HIGH CLOUDS STARTING TO FILTER IN FROM THE SOUTH INTO OUR
FORECAST AREA. FORECAST IS IN GOOD SHAPE...JUST TWEAKED GRIDS TO
REFLECT CURRENT TRENDS AND UPDATED ZFP TO REMOVE EVENING WORDING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
MODELS COMING INTO AGREEMENT ON SFC LOW DEVELOPMENT WHICH WILL
CAUSE MYRIAD CONCERNS FOR ERN NC...MAINLY FRI AFTN THROUGH SAT
AFTN. WDPSRD PCPN EXPECTED DURING PERIOD WITH 1-2 INCHES POSSIBLE
MOST AREAS. NOT EXPECTED TO PRODUCE FLOODING THREAT AT THE MOMENT.
SVR WX THREAT FRI NIGHT AND EARLY SAT WITH WARM SECTOR...DEVELOPING
LOW TRACKING TO W AND ATTENDANT STRONG WIND FIELDS. LOOKS LIKE
ANOTHER HIGH SHEAR/MARGINAL INSTABILITY AND CAPE EVENT...BUT ANY
STORMS WITH MODERATE DEVELOPMENT COULD ROTATE AND/OR PRODUCE
DAMAGING WINDS. WILL LIKELY NEED WIND ADVISORIES ALONG COAST LATE
FRI NIGHT AND SAT AND MAY NEED FOR ALL ZONES SAT WITH STRONG POST-
FRONTAL WINDS.

TEMPS ALWAYS TRICKY WITH COASTAL FRONTS BUT MODELS AGREE ON FRONT
PUSHING WELL INLAND BY LATE FRI AFTN...ALLOWING HIGHS TO REACH INTO
60S. THIS LOOKS REASONABLE GIVEN CURRENT LACK OF WEDGING. STEADY OR
RISING TEMPS FRI NIGHT...THEN SOME COOLING WITH CAA BEHIND FRONT SAT
AFTN.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGH PRES DOMINATES EXTENDED PERIOD WITH ONLY A WEAK DRY FRONTAL
PASSAGE EXPECTED EARLY WED. BELOW NORMAL TEMPS SAT NIGHT THROUGH
TUE...THEN NEAR NORMAL WED-THU.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
WITH A WARM FRONT DEVELOPING ALONG THE COAST AND LIFTING N OF THE
AREA ON SATURDAY...WILL SEE GOOD ISENTROPIC LIFT DEVELOP WITH A LOW
STRATUS DEVELOPING LATE TONIGHT AND LINGERING INTO SATURDAY MORNING.
WILL SEE A FEW AREAS OF RAIN DEVELOP AND MOVE NORTHWARD ON SATURDAY.
EXPECT MVFR CONDITIONS WITH AREAS OF IFR DEVELOPING IN THE EARLY
MORNING.

A SIGNIFICANT AND WIDESPREAD PRECIPITATION EVENT IS EXPECTED TO
DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO SATURDAY. GUSTY WINDS AND
STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE. PROLONGED MVFR/IFR
CONDITIONS ARE EXPECTED WITH THIS EVENT. IMPROVING WEATHER AND A
RETURN TO VFR CONDITIONS ARE EXPECTED LATE SATURDAY AND SUNDAY AS
DRIER AIR INVADES FROM THE WEST.

&&

.MARINE...
YET ANOTHER STRONG LOW PRESSURE SYSTEM SET TO AFFECT THE AREA FRIDAY
NIGHT THROUGH SATURDAY. EXPECT SMALL CRAFT ADVISORY CONDITIONS TO
DEVELOP FRIDAY AFTERNOON INTO EARLY FRIDAY NIGHT IN S TO SW FLOW EAST
OF THE STRONG AREA OF LOW PRESSURE THAT WILL PASS THROUGH WESTERN
NORTH CAROLINA FRIDAY NIGHT ON ITS WAY INTO NEW ENGLAND ON
SATURDAY. A STRONG COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL
PASS ACROSS THE WATERS ON SATURDAY. THERE IS A GOOD CHANCE OF GALE
CONDITIONS BOTH JUST AHEAD OF THE FRONT EARLY SATURDAY MORNING AND
BEHIND THE FRONT WITH THE STRONG COLD ADVECTION. RAISED SMALL
CRAFT ADVISORY FOR ALL WATERS GIVEN STRONG CONFIDENCE IN
INCREASEING WINDS FRIDAY NIGHT.

WITH THE STRONG SOUTHERLY FLOW QUICKLY TURNING WEST TO NORTHWEST ON
SATURDAY WE COULD SEE SOME MINOR PAMLICO SOUNDSIDE FLOODING ALONG
THE OUTER BANKS FROM HATTERAS NORTHWARD ON SATURDAY. CURRENTLY
EXPECT IT TO BE LIMITED TO THE 2 TO 3 FOOT RANGE.  AT THIS TIME IT
DOES NOT WARRANT A COASTAL FLOOD WATCH...BUT WILL CLOSELY EXAMINE
THE POTENTIAL ON NEXT MODEL RUNS. WILL ALSO LIKELY NEED HIGH SURF
ADVISORIES ISSUED FOR SOUTH FACING BEACHES.

WINDS WILL DIMINISH SATURDAY NIGHT INTO SUNDAY AS HIGH PRESSURE
BUILDS OVER THE AREA.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM EST FRIDAY TO 3 AM EDT SUNDAY
     FOR AMZ135.
     SMALL CRAFT ADVISORY FROM 5 AM SATURDAY TO MIDNIGHT EST
     SATURDAY NIGHT FOR AMZ130.
     SMALL CRAFT ADVISORY FROM 4 PM EST FRIDAY TO 8 AM EDT SUNDAY
     FOR AMZ152-154.
     SMALL CRAFT ADVISORY FROM 4 PM FRIDAY TO MIDNIGHT EST SATURDAY
     NIGHT FOR AMZ156-158.
     SMALL CRAFT ADVISORY FROM 7 PM EST FRIDAY TO 6 AM EDT SUNDAY
     FOR AMZ150.

&&

SYNOPSIS...JBM
NEAR TERM...JBM/CLQ
SHORT TERM...JBM/CLQ
LONG TERM...JBM
AVIATION...RSB/BTC
MARINE...RSB/BTC
Hazardous weather outlook, Mar 7, 4:21 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
421 AM EST FRI MAR 7 2008

NCZ047-081-080930-
MAINLAND DARE-MAINLAND HYDE-
421 AM EST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

THUNDERSTORMS LATE TONIGHT INTO EARLY SATURDAY MORNING COULD BE
SEVERE WITH DAMAGING STRAIGHT LINE WINDS. THERE WILL ALS0 BE A
THREAT OF ISOLATED TORNADOES. RAINFALL COULD BE LOCALLY HEAVY
TODAY AND TONIGHT WITH 1 TO 2 INCH AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO SATURDAY MORNING.

NCZ029-044>046-079-080-090>094-080930-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-
CRAVEN-PAMLICO-
421 AM EST FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS LATE TONIGHT INTO EARLY SATURDAY MORNING COULD BE
SEVERE WITH DAMAGING STRAIGHT LINE WINDS. THERE WILL ALS0 BE A
THREAT OF ISOLATED TORNADOES. RAINFALL COULD BE LOCALLY HEAVY
TODAY AND TONIGHT WITH 1 TO 2 INCH AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO SATURDAY MORNING.

NCZ095-104-080930-
CARTERET-OUTER BANKS HYDE-
421 AM EST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SATURDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   HIGH SURF ADVISORY.

THUNDERSTORMS LATE TONIGHT INTO EARLY SATURDAY MORNING COULD BE
SEVERE WITH DAMAGING STRAIGHT LINE WINDS. THERE WILL ALS0 BE A
THREAT OF ISOLATED TORNADOES. RAINFALL COULD BE LOCALLY HEAVY
TODAY AND TONIGHT WITH 1 TO 2 INCH AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO SATURDAY MORNING.

NCZ103-080930-
OUTER BANKS DARE-
421 AM EST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST SATURDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

THUNDERSTORMS LATE TONIGHT INTO EARLY SATURDAY MORNING COULD BE
SEVERE WITH DAMAGING STRAIGHT LINE WINDS. THERE WILL ALS0 BE A
THREAT OF ISOLATED TORNADOES. RAINFALL COULD BE LOCALLY HEAVY
TODAY AND TONIGHT WITH 1 TO 2 INCH AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO SATURDAY MORNING.

NCZ098-080930-
ONSLOW-
421 AM EST FRI MAR 7 2008

...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TO 5 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

THUNDERSTORMS LATE TONIGHT INTO EARLY SATURDAY MORNING COULD BE
SEVERE WITH DAMAGING STRAIGHT LINE WINDS. THERE WILL ALS0 BE A
THREAT OF ISOLATED TORNADOES. RAINFALL COULD BE LOCALLY HEAVY
TODAY AND TONIGHT WITH 1 TO 2 INCH AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO SATURDAY MORNING.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:54 AM ESTCoastal Flood AdvisoryMHXDare, Hyde38 hr
Mar 7, 3:54 AM ESTHigh Surf AdvisoryMHX42 hr

Nearby

Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.